MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 3.5 ACCOLADE (127 DEG) SIZE 3.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 3.5 ACCOLADE (127 DEG) SIZE 3.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6021-3535
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 08/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding abnormal ion level involving an unknown accolade stem was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to elevated metal ion levels.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her left hip on or about (b)(6) 2013, and was revised on (b)(6) 2022.It is further alleged that the patient suffered injuries as a result of implantation and explantation of the device(s) at issue, device recall, and excessive levels of chromium and cobalt in her blood.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding abnormal ion level and wear involving an accolade stem was reported.The event of wear was confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review with a clinical consultant indicated" this female patient underwent a primary total hip arthroplasty with cementless components in 2013 and according to the product summary developed elevated ion levels that require revision surgery in 2022.Some trunnionosis was found.I can confirm that the patient underwent the primary and revision hip arthroplasties since i was able to review the operation reports.I did not have access to any laboratory values.I cannot determine the root cause of this event with certainty.The causes of trunnionosis are multifactorial including but not limited to surgical technique, especially in the preparation and insertion of the femoral head on the trunnion.In this case the surgeon stated that he did clean and dry the trunnion.Also contributing factors can be patient factors such as activity level and bmi, and implant factors." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to elevated metal ion levels.A review with a clinical consultant indicated" this female patient underwent a primary total hip arthroplasty with cementless components in 2013 and according to the product summary developed elevated ion levels that require revision surgery in 2022.Some trunnionosis was found.I can confirm that the patient underwent the primary and revision hip arthroplasties since i was able to review the operation reports.I did not have access to any laboratory values.I cannot determine the root cause of this event with certainty.The causes of trunnionosis are multifactorial including but not limited to surgical technique, especially in the preparation and insertion of the femoral head on the trunnion.In this case the surgeon stated that he did clean and dry the trunnion.Also contributing factors can be patient factors such as activity level and bmi, and implant factors." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE (127 DEG) SIZE 3.5 ACCOLADE (127 DEG) SIZE 3.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key17873715
Report Number0002249697-2023-01126
Device Sequence Number7094756
Product Code LPH
UDI-Device Identifier04546540510754
UDI-Public04546540510754
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Catalogue Number6021-3535
Device Lot Number40819403
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/24/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexFemale